Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

i'm a 15 y/o girl and i've been on accutane now for two months. my first dose was 40mg a day, but last month my derm upped it to 60mg. i've heard this is a pretty high dose (i weigh 125 pounds). my symptoms have been really bad. i'm fair and i regularly struggle from facial redness but the accutane has made it even worse. every day when i don't wear makeup i get asked if i was outside and if i'm sunburnt. my dryness has been really bad too, which makes the makeup i apply to combat my redness look really bad. i was extremely excited to start accutane as for the past 4 years i have tried legitimately everything to get rid of my cystic/hormonal acne. all these symptoms would be tolerable if i was seeing improvement, but i'm not. i still have multiple small cysts on my face and any breakouts i do have are aggravated by the dryness. i have really bad bacne, and i've noticed my pimples becoming really red and inflamed, especially around my shoulders. summer is here and i'm too embarrassed to wear tank tops without my hair down because of how red and gross my back pimples are. i've been really self conscious and my mom cancelled my phone call to my derm where i was going to talk to her about the lack of improvement i'm seeing. i'm thinking about giving up on the treatment. i feel more self conscious now than i did before the treatment started. when did you guys start to see improvement? there isn't really a day where i'm not crying about how bad my skin is and how ugly my efforts to cover my concern areas end up looking. i guess i could just really use encouragement on how to finish my course without giving up, and any advice  how to make it through/tips on how to make the symptoms bareable.

Share this post


Link to post
Share on other sites

You poor thing, don't be down... I feel your pain, I too had cystic acne on my face, back, chest and upper arms. It's the worst! I know it's not what you want to hear but if Accutane is doing you more bad than good then you just stop taking it. I suggest you do talk to your dermatologist if you're concerned or have queries. I'm not one to judge others but your mothers actions are irresponsible. She shouldn't be controlling what you're wanting to do, especially if you have concerns. Contact your dermatologist and request to speak to her ASAP. If your mum cancels the call just keep calling. Stay strong because you will get through it, I struggled with acne my whole youth and I was miserable. You're not alone, just be positive.

Share this post


Link to post
Share on other sites

Things get worse before it becomes better! don't stop Accutane just give a shot..
watch inspirational videos on youtube to keep you going
those acnes u have might be the last you'll ever see so just hold on and let Accutane do its magic.
some people got better after the third or fourth month.
I am also almost in my 2nd months and on 60 mg and I am not clear yet, I my face also is very red (but its an Accutane side effect).
as for the dryness, try to apply as much moisturizer as possible and the dryness will ease at some point.
don't worry too much about your back acne most probably people dont notice it and it will go away soon anyway. If your feeling depressed or down talk to someone, I am open if you would like someone to talk to.

Just finish the course and give it some time, Accutane and acne treatments need time..

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×